| Model Number |
PED-500-30 |
| Medical Device Problem Code |
Activation Failure (3270)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
03/14/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The pipeline flex has not been returned for evaluation; product analysis cannot be performed.The device was not returned; the reported event could not be confirmed.The cause of the event could not be conclusively determined from the reported information.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received report that the distal tip would not open completely.It opened 80% but radiographically it was not open and would not open.More than 50 % of the device was deployed when it failed to open.The device was resheathed more than 2 times.The pipeline was resheathed and removed with the microcatheter.The patient was being treated for right ica, unruptured, and saccular.The max diameter and the neck diameter were both 5mm.The distal and proximal landing zone were both 8mm.The anatomy was moderate in tortuosity.
Additional Manufacturer Narrative
The pipeline flex braid was returned within the inner pouch; inside of a sealed bio-hazard bag and a shipping box.There was no pusher or catheter returned with the device.When compared to the drawing the distal and proximal ends of the pipeline flex braid fully opened and moderately frayed.No other anomalies were observed.Based on the analysis findings, the pipeline flex was not confirmed to have failure to open at the distal end as the distal and proximal ends of the pipeline flex braid were fully opened and moderately frayed.The damage to the braid on the ends of the braid is likely the results of the physician re-sheathing the device more than recommended two times.It is possible that the patient tortuous anatomy may have contributed to the failure to open issue.There was no non-conformance to specifications identified that led to the reported issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.